MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4444C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion (b)(4) stent graft was implanted in the endovascular treatment of a taa.About eight months later , the patient was implanted with a 7mm non mdt graft for a type ia endoleak.9 days later, 2 additional devices were implanted proximal and distal to the original stent.It was believed the type 1a endoleak was actually a type ib at this point, alongside a persistent type ii endoleak.A stent graft vnmf4343c103tu was implanted proximally and a 36x36x170 device was implanted distally.The cause of the endoleak was determined to be patients severe hypertension prior to and during the emergency admission inciting the initial procedure.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: core lab review of ct imaging from 06-apr-2019 was noted as na for endoleak, no fracture was observed on vamf4444c200tu (v06828231), no stent ring enlargement was reported.The max aortic dimeter was 68.5mm and the imaging noted as na for aortic enlargement.The imaging was non evaluable (ne) for fracture and stent ring migration on vnmf4343c103tu (v08150295) due to device overlaps.Core lab review for imaging from 15-apr-2019 <(>&<)> 23-sep-2019 showed no endoleak, no stent ring enlargement and and no aortic enlargement (67.5mm), (64.9mm).No stent fracture was identified on vamf4444c200tu (v06828231).The imaging was noted as ne for fracture and stent ring migration on vnmf4343c103tu (v08150295) due to device overlaps.A non navion type ia endoleak was observed.Core lab review of ct imaging from 28-apr-2020, 30-apr-2019, 12-apr-2021, 11-may-2022 <(>&<)> 17-may-2022 were reported as na/no for endoleak, no for stent ring enlargement and aortic enlargement (65.8mm), (67.7mm), (68.7mm), (67.5mm), (68.4mm).The imaging was noted as ne for fracture and stent ring migration on vnmf4343c103tu (v08150295) due to device overlaps.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5; additional information received: corelab review of ct imaging from approximately 4 years and 4 months after the index procedure identified aortic enlargement of +6.9mm when compared to imaging from 10 days after the procedure.The maximum aortic diameter was 75.4mm.No endoleak, stent fracture, stent ring enlargement or stent ring migration were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: site image review of cts from approximately 5 years and 11 months post-index procedure identified a rtic enlargement.No endoleak, stent ring enlargement, fracture or stent ring migration was observed.Corelab review of cts from the same date also identified aortic enlargement.Image was noted as not evaluable for stent fracture.No endoleak, stent ring enlargement or stent ring migration was noted.Correction to b5; the following sentence " a valiant navion (b)(6) stent graft was implanted in the endovascular treatment of a taa." should read "a valiant captivia (b)(6) stent graft was implanted in the endovascular treatment of a taa" instead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16360897
Report Number9612164-2023-00612
Device Sequence Number6757322
Product Code MIH
UDI-Device Identifier00643169346529
UDI-Public00643169346529
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Model NumberVAMF4444C200TU
Device Catalogue NumberVAMF4444C200TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer08/16/2023
01/19/2024
11/20/2024
01/30/2025
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date08/22/2023
01/23/2024
11/28/2024
01/30/2025
Date Device Manufactured11/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale
Patient Weight98 KG